Minnesota, 2008Cold in Minnesota, March 7, 2008
March 7, 2008 · NWS DLH · 1 event in 1 county or zone
An elderly woman was found dead lying outside her home at 12:11 pm. It is believed she fell, broke her hip and died of hypothermia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An elderly woman was found dead lying outside her home at 12:11 pm. It is believed she fell, broke her hip and died of hypothermia. The low temperature in Brainerd that morning was -25F and the high temperature for the day was 14F.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Mar 7, 2:46 AM CST, 9 hours 25 minutes earlier.
Area forecast discussion, Mar 7, 2:46 AM CST, 9 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
246 AM CST FRI MAR 7 2008
.DISCUSSION...COLD...DRY HIGH PRESSURE IS ANCHORED OVER THE ND/SD/MN
BORDER AREA THIS MORNING WITH A MAINLY CLEAR SKY. THE EXCEPTION IS
ALONG THE SOUTH SHORE OF LAKE SUPERIOR. A FEW LAKE INDUCED CLOUD
STREETS ARE IMPACTING A COUPLE OF LOCATIONS AS A LIGHT NW WIND
CONTINUES. DO NOT EXPECT ANY PCPN FROM THESE CLOUDS AS THE HIGH WILL
DRIFT OVER THE AREA.
THE HIGH WILL MAKE ITS WAY INTO WI TONIGHT WITH ONE MORE ROUND OF
VERY COLD MIN TEMPS SCHEDULED...ESPECIALLY UNDER THE RIDGE AXIS IN
WI. MIN TEMPS WILL MODERATE A BIT IN THE WESTERN PORTION OF THE FA
AS WEAK WAA AND THE ARRIVAL OF CLOUDS AHEAD OF THE NEXT SYSTEM
ARRIVE.
THIS NEXT SYSTEM IS AN UPPER LEVEL WAVE THAT CLOSES OFF INTO A
UPPER LOW BY 00Z SUNDAY NEAR NW MN. A SFC LOW ASSOCIATED WITH THIS
UPPER LOW...WILL MOVE THROUGH THE RED RIVER VALLEY AND A WEAK
INVERTED TROF WILL BEGIN TO AFFECT THE WESTERN HALF OF THE FA
SATURDAY. THIS IS ANOTHER ARCTIC BASED SYSTEM AND WILL HAVE A VERY
DIFFICULT TIME PRODUCING LIGHT SNOW. HOWEVER...THE UPPER LEVEL
DYNAMICS ARE ENOUGH TO WRING OUT SOME LIGHT SNOW. ACCUMULATIONS
WILL BE LESS THAN ONE HALF INCH.
THE SFC LOW BECOMES DISORGANIZED SATURDAY NIGHT AS THE UPPER LOW
DRIFTS INTO SOUTHERN MN. THE INVERTED SFC TROF CONTINUES TO IMPACT
THE AREA SATURDAY NIGHT. THE LIGHT SNOW WILL ATTEMPT TO OVERSPREAD
THE AREA...BUT ACCUMULATIONS WILL STILL BE LESS THAN ONE HALF
INCH. ANOTHER SHOT OF COLD AIR WILL ACCOMPANY THIS SYSTEM.
UPPER LEVEL RIDGING MOVES INTO THE AREA ON SUNDAY. SOME FLURRIES
MAY PERSIST FOR A TIME ON SUNDAY UNTIL THE RIDGE ENGULFS THE AREA.
NEXT BATCH OF PCPN PROGGED TO AFFECT THE FA MONDAY NIGHT AND
TUESDAY.
&&
.AVIATION...QUIET PATTERN WITH VFR OVER NEXT 24 HRS. SFC HIGH WILL
SLOWLY MOVE AWAY FROM REGION FRIDAY NIGHT...WITH CLOUD DECK
LOWERING OVER WRN TERMINALS...INL AND BRD...AFTER MIDNIGHT.
TIME/HEIGHT WIND PROFILES ON BUFKIT SUGGEST LLWS CONDITIONS MAY
DEVELOP AFTER 9Z SATURDAY OVER WRN TERMINALS.
&&
POINT TEMPS/POPS...
DLH 9 -5 18 5 / 0 10 10 40
INL 9 -4 21 4 / 0 10 20 30
BRD 12 -1 18 8 / 0 10 30 30
HYR 12 -16 17 3 / 0 0 10 30
ASX 10 -12 17 4 / 0 0 10 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
GSF/CANNON
Hazardous weather outlook, Mar 7, 4:08 AM CST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
408 AM CST FRI MAR 7 2008
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
408 AM CST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
LSZ121-140>148-081130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
408 AM CST FRI MAR 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
GSF
Cold/Wind Chill, Crow Wing
- When
- March 7, 12:11 PM CST
- Where
- Crow Wing forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 46.482, -94.071 (the zone’s center; the record gives no point)
An elderly woman was found dead lying outside her home at 12:11 pm. It is believed she fell, broke her hip and died of hypothermia. The low temperature in Brainderd that morning was -25F and the high temperature for the day was 14F.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Florida, March 7, 20082 deaths · 6 injured · $4.0 million · EF2 · 16 events
- Winter Storm in Ohio, March 7 to 8, 2008$785 million · 27 events
- Tornadoes and Damaging Winds in Florida, March 7, 20083 injured · $1.6 million · EF2 · 19 events
- Winter Weather in Louisiana, March 7, 20081 death · $10,000 · 9 events
- Winter Storm in Pennsylvania, March 7 to 9, 2008$13 million · 3 events
- Tornado in Georgia, March 7, 20081 injured · $2.0 million · EF1 · 1 event
- Winter Storm in New York, March 7 to 9, 2008$425,000 · 17 events
- Winter Storm in Vermont, March 7 to 8, 2008$345,000 · 7 events
- Heavy Snow in Mississippi, March 7 to 8, 2008$220,000 · 11 events
- Winter Storm in New York, March 7 to 8, 2008$190,000 · 9 events
- Heavy Snow in Arkansas, March 7, 2008$200,000 · 2 events
- Damaging Winds in Mississippi, March 7, 2008$160,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92379.